CSN Login
Members Online: 5

You are here

Has anyone heard of chemo causing joint pain

HamsNanny
Posts: 5
Joined: May 2016

 

I completed my chemo 5 months ago for bladder cancer and have had to go to my orthopedic surgeon twice already for shoulder and hip problems.  He has given me steroid shots in one shoulder and one side of my hip.  I'm wondering if chemo weakens the joints.  Has anyone else had this problem with joints?  I go to my oncologist every 2 months for cancer checks and plan to ask him next week when I go back, but it just occurred to me that it could be caused by the type of chemo I had.  Thanks for your help.  I wish you all health.  Take care. 

dknauer
Posts: 2
Joined: Jan 2017

Yes, this is a well documented side-effect of chemo.  I am sure that you received a combination of two drugs; Gemzar and cis-platin.  No doubt that the chemo inflammed your joints.  If you received a bone-marrow booster shot (Neupogen or Neulasta), this probably exacerbated the situation.  I also have bladder cancer and just finished chemo:  Nausea, vomiting, bloating, joint pain, difficulty walking, so I can relate.  I don't know what state you live in, maybe one where pot is legal, but if not, push your doctor for a medical pot card.  Ingesting small amounts of pot, not enough to get wasted, relieved 90% of symptoms, especially the nausea.  Also, if you have a recurrence, push your doctor to put you on a monoclonal antibody drug called "anti-PDL1".  The response rates are incredible.  I am a Ph.D. working on new cancer treatments.  I have never seen anything as effective as this new drug.

Subscribe to Comments for "Has anyone heard of chemo causing joint pain"